Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 44, NWS Raleigh, NC

June 1, 20154 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2015, 3:36 PM EDT for 4 counties in North Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2015, 3:36 PM EDT (19:36 UTC)
Expired
Jun 1, 2015, 4:15 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Montgomery County, NC, Richmond County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 152 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 3:49 PM EDTTSTM WND DMG4 Nw Ansonville, NCTREES DOWN ON PLANCK RD IN THE ANSONVILLE AREA. RADAR ESTIMATED TIME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WUUS52 KRAH 011936
SVRRAH
NCC007-123-153-167-012015-
/O.NEW.KRAH.SV.W.0044.150601T1936Z-150601T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
336 PM EDT MON JUN 1 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN ANSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 415 PM EDT

* AT 335 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED OVER ANSONVILLE...OR 10 MILES
  NORTH OF WADESBORO...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALBEMARLE...ANSONVILLE...NORWOOD...MOUNT GILEAD...COVINGTON...
  PEKIN...LAKE TILLERY AND UWHARRIE HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3499 8008 3510 8026 3534 8024 3531 7992
      3521 7973
TIME...MOT...LOC 1935Z 218DEG 17KT 3511 8011 

$$

22
2 follow-up statements
430 
WWUS52 KRAH 011947
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT MON JUN 1 2015

NCC007-123-153-167-012015-
/O.CON.KRAH.SV.W.0044.000000T0000Z-150601T2015Z/
MONTGOMERY NC-STANLY NC-RICHMOND NC-ANSON NC-
347 PM EDT MON JUN 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHWESTERN MONTGOMERY...SOUTHEASTERN STANLY...NORTHWESTERN
RICHMOND AND NORTHERN ANSON COUNTIES...

AT 347 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR ANSONVILLE...
OR 13 MILES NORTH OF WADESBORO...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...ANSONVILLE...NORWOOD...MOUNT GILEAD...COVINGTON...
PEKIN...LAKE TILLERY AND UWHARRIE HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3510 8026 3534 8024 3531 7992 3521 7973
      3499 8008
TIME...MOT...LOC 1947Z 215DEG 17KT 3516 8011 

$$

22
908 
WWUS52 KRAH 012009
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
409 PM EDT MON JUN 1 2015

NCC007-123-153-167-012019-
/O.EXP.KRAH.SV.W.0044.000000T0000Z-150601T2015Z/
MONTGOMERY NC-STANLY NC-RICHMOND NC-ANSON NC-
409 PM EDT MON JUN 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTGOMERY...
SOUTHEASTERN STANLY...NORTHWESTERN RICHMOND AND NORTHERN ANSON
COUNTIES WILL EXPIRE AT 415 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3510 8026 3534 8024 3531 7992 3521 7973
      3499 8008
TIME...MOT...LOC 2007Z 218DEG 17KT 3516 8011 

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:10 PM EDT, 26 minutes earlier.

Area forecast discussion, Jun 1, 3:10 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT MON JUN 1 2015

.SYNOPSIS...A MID LEVEL LOW PRESSURE TROUGH AND SURFACE COLD FRONT
OVER THE TENNESSEE VALLEY WILL MOVE SLOWLY EASTWARD THEN STALL OVER
THE CAROLINAS THROUGH THE WORK WEEK... BRINGING UNSETTLED WEATHER.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 AM MONDAY...

QUICK UPDATE TO ACCOUNT FOR MORNING OBSERVATIONAL DATA AND SOME OF
THE LATEST CONVECTION ALLOWING MODEL GUIDANCE. LATEST VISIBLE
SATELLITE IMAGERY SHOWS MAINLY SUNNY SKIES ACROSS ALL OF CENTRAL NC
OUTSIDE OF THE TRIAD WHERE A FEW SHOWERS HAVE SKIRTED BY THIS
MORNING. WATER VAPOR IMAGERY SHOWS A PLUME OF GULF AND CARIBBEAN
MOISTURE STREAMING INTO THE SOUTHERN APPALACHIANS AND DEEP SOUTH.

CONVECTION ALLOWING GUIDANCE SUGGESTS THAT ISOLATED CONVECTION
ACROSS THE WESTERN PIEDMONT WILL SLOWLY INCREASE IN COVERAGE DURING
THE AFTERNOON AND MOVE SLOWLY NORTHEAST AS THE WHOLE AREA TRENDS
EASTWARD TOWARD EVENING. CONVECTIVE COVERAGE ACROSS THE COASTAL
PLAIN SHOULD BE VERY LIMITED TODAY.  PREVIOUS FORECAST HAD A GOOD
HANDLE ON THE COVERAGE AND TIMING OF THE POPS...WE ADDED SOME DETAIL
USING A BLEND OF THE CAMS THROUGH TONIGHT. SPC HAS CENTRAL NC IN THE
MARGINAL RISK FOR TODAY AND TONIGHT. WHILE INSTABILITY INCREASES
DURING THE DAY WITH MLCAPE VALUES RANGING UP TO 500-1000 J/KG...BULK
SHEAR VALUES WILL ONLY RANGE BETWEEN 10-15KTS...PERHAPS SLIGHTLY
MORE NEAR THE VA BORDER SO ORGANIZED CONVECTION IS NOT LIKELY.
LOCALLY HEAVY RAIN IS POSSIBLE AND GIVEN SLOW STORM MOTION...AMOUNTS
COULD BE EXCESSIVE IN AN ISOLATED SPOT OR TWO.

THE KGSO RAOB HAD A LOW-LEVEL THICKNESS VALUE OF 1404M WHICH WAS 8M
WARMER THAN YESTERDAY AT THIS TIME. GIVEN A GOOD DEAL OF SUNSHINE
THIS MORNING...HAVE ADJUSTED TEMPS UPWARD A DEGREE OR SO WITH HIGHS
RANGING IN THE 86 TO 91 RANGE. -BLAES

TONIGHT...BULK OF SCATTERED CONVECTION WILL DISSIPATE WITHIN A
COUPLE HOURS OF SUNSET. HOWEVER...PERSISTENT LOW LEVEL SLY FLOW AND
WEAK PERTURBATIONS ALOFT SUGGEST A FEW RANDOM SHOWERS POSSIBLE AT
ANYTIME...MAINLY OVER THE PIEDMONT. OVERNIGHT TEMPS IN THE MID-UPPER
60S.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 320 AM MONDAY...

 UPEPR LEVEL LOW OVER THE TN VALLEY WILL DRIFT SLOWLY EAST. THE
CIRCULATION AROUND THIS FEATURE ALONG WITH THE MID-UPPER LEVEL RIDGE
OFFSHORE WILL MAINTAIN A DEEP SLY FLOW OVER CENTRAL NC. PRECIP WATER
VALUES PROJECTED TO BE AS HIGH AS 1.8-1.9 INCHES IN OUR VICINITY BY
TUESDAY AFTERNOON. THIS VERY MOIST AIR MASS COUPLED WITH A SERIES OF
VORTICITY MAXIMA ALOFT AND THE APPROACH OF A SFC COLD FRONT TIED TO
THE NORTHERN STREAM S/W WHICH WILL CROSS NEW ENGLAND-MID ATLANTIC
TUESDAY AND TUESDAY NIGHT WILL INCREASE THE THREAT FOR
SCATTERED/NUMEROUS SHOWERS AND STORMS OVER MUCH OF CENTRAL
NC...ESPECIALLY TUESDAY AFTERNOON AND TUESDAY NIGHT. THE DEEP
SOUTHERLY FLOW SUGGEST THE POTENTIAL FOR POSSIBLE TRAINING OF
CONVECTION AS THE STEERING FLOW IS CONSIDERED WEAK (LESS THAN
20KTS). SINCE ANTECEDENT CONDITIONS ARE DRY...NOT ANTICIPATING ANY
WIDESPREAD FLOODING ISSUES AT THIS TIME. HOWEVER...IF TRAINING
OCCURS OVER URBANIZED AREAS...LOCALIZED NUISANCE FLOODING A DEFINITE
POSSIBILITY. WILL HAVE POPS STARTING OUT IN THE CHANCE-SLIGHT CHANCE
CATEGORIES IN THE MORNING...RAMPING UP TO LIKELY OVER THE NW
PIEDMONT BY AFTERNOON....AND SOLID CHANCE OVER THE SE COUNTIES.

BY TUESDAY EVENING...SURFACE FRONT WILL BE IN VICINITY OF THE VA
BORDER AND EDGE SWD WITH TIME INTO OUR NORTHERN COUNTIES. THIS
FEATURE INTERACTING WITH AVAILABLE MOISTURE AND SOME SUPPORT ALOFT
WILL MAINTAIN SCATTERED TO NUMEROUS SHOWERS AND A FEW STORMS WELL
INTO TUESDAY NIGHT.

EXTENSIVE CLOUDINESS AND EXPECTED EARLIER COMMENCEMENT OF CONVECTION
WILL RESULT IN HIGH TEMPS TUESDAY ONE-TWO CATEGORIES COOLER COMPARED
TO TODAY. MAX TEMPS NEAR 80 NW TO THE MID 80S SOUTH AND EAST.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 310 PM MONDAY...

WET WEATHER WILL CONTINUE THROUGH WED. THE MID LEVEL LOW OVER ERN TN
EARLY IN THE DAY WILL CONTINUE A VERY SLOW WOBBLE TO THE EAST DURING
THE DAY... AS A LOBE OF VORTICITY ROTATES NORTHWARD THROUGH CENTRAL
NC. PW VALUES WILL REMAIN ELEVATED (150-180% OF NORMAL) WITH A
CONFLUENT LOW LEVEL ATLANTIC-SOURCE FLOW AND AT LEAST MODERATE UPPER
DIVERGENCE AS WEAK JETLETS ROTATE ABOUT THE UPPER LOW. LATEST MODEL
RUNS SHOW THE FRONT DROPPING INTO FAR NRN AND NW NC EARLY WED
MORNING... WHICH SHOULD HELP FOCUS RAINFALL. MARGINAL INSTABILITY
PERSISTS WITH PROJECTIONS OF 500-1000 J/KG OF MUCAPE MAINLY IN THE
SW CWA. THE COMBO OF MOISTURE/LIFT/INSTABILITY SUPPORTS RETAINING
LIKELY POPS (AND IF TRENDS CONTINUE THESE SHOULD GO UP TO
CATEGORICAL IN LATER FORECASTS). RAIN TOTALS MAY BE LOCALLY HEAVY
WITH POSSIBLE TRAINING CONVECTIVE ELEMENTS. ADJUSTMENT BY EARLIER
SHIFTS OF TAKING WED MAX TEMPS DOWN ESPECIALLY N AND NW OF THE FRONT
(NW CWA) LOOKS GOOD AND WILL STAY THAT COURSE... WITH HIGHS FROM THE
LOWER 70S NW TO LOWER 80S SE... IN LINE WITH STATISTICAL GUIDANCE.
THERE MAY BE A SLIGHT BIT OF DRYING (MARGINALLY LOWER PW AND A LULL
IN DPVA) ROTATING ABOUT THE LOW AND WORKING INTO THE SW CWA WED
NIGHT... BUT WITH PW STILL ABOVE NORMAL AND THE SURFACE WEDGE
FRONTAL ZONE IN PLACE... WILL KEEP A CHANCE OF SHOWERS IN OVERNIGHT.
LOWS 61-66 NW TO SE.

MORE OF THE SAME THU WITH THE SYNOPTIC CONFIGURATION SIMILAR TO
WED... EXCEPT THE MID LEVEL LOW TO OUR WEST WILL HAVE DRIFTED
SLIGHTLY CLOSER... INTO FAR WRN NC. INSTABILITY MAY BE A TAD HIGHER
(750-1500 J/KG AREAWIDE ON THE GFS) WITH SIMILAR WEAK DPVA... UPPER
DIVERGENCE... PW 150-180% OF NORMAL... AND ONSHORE-DIRECTED LOW
LEVEL FLOW FOCUSED ALONG THE FRONTAL ZONE. EXPECT ANOTHER ROUND OF
NUMEROUS SHOWERS AND EMBEDDED STORMS... PEAKING IN THE AFTERNOON AND
EVENING. THICKNESSES ARE EXPECTED TO BE 10 M BELOW NORMAL... AND
FACTORING IN THE CLOUDS AND PRECIP... PREFER TO KEEP HIGHS BELOW
NORMAL (MID 70S TO MID 80S)... AND EVEN THESE MAY BE TOO HIGH IN THE
NW HALF OF THE CWA. WILL TREND PRECIP CHANCES DOWN BUT NOT OUT THU
NIGHT AS THE BY-NOW-WEAKENING UPPER LOW STARTS TO SHIFT OVERHEAD.
LOWS IN THE MID 60S.

COOLER-THAN-NORMAL WEATHER IS LIKELY TO EXTEND INTO FRI... BUT
MODERATING SLOWLY AS WE GO THROUGH THE SAT-MON TIME FRAME. THE UPPER
LOW WILL OPEN UP AND WEAKEN TO A BAGGY TROUGH WHILE CONTINUING AN
EASTWARD DRIFT OFF THE MIDATLANTIC COAST... HOWEVER THIS TROUGH AXIS
IN THE MEAN MAY LINGER OVER OUR AREA THROUGH MON... AS WEAK ENERGY
MAY DROP IN FROM THE NW TO RELOAD THE TROUGH OVERHEAD. THE ECMWF IS
MORE ROBUST WITH THIS... RESULTING IN ANOTHER CLOSED LOW OVER THE
CAROLINAS SUN INTO MON... WHILE THE GFS IS MUCH LESS AMPLIFIED...
FOCUSING INSTEAD ON STRONG NRN STREAM TROUGHING DEVELOPING OVER
SOUTH CENTRAL CANADA INTO THE UPPER MIDWEST. THE GFS HAS BEEN
SLIGHTLY MORE CONSISTENT BUT OTHERWISE THERE IS NO CLEAR INDICATION
OF WHICH SOLUTION IS MORE LIKELY. THE FRONTAL ZONE SHOULD HOLD IN
PLACE (WITH NOTHING TO MOVE IT OUT) YET CONTINUE TO SLOWLY WASH OUT
WITH TIME... AND THE GFS KEEPS PW VALUES ABOVE NORMAL. SO WITH WEAK
(BUT NON-ZERO) FORCING FOR ASCENT AND ABOVE NORMAL MOISTURE IN PLACE
WITH LIMITED FOCUS... WE SHOULD SEE DAILY SHOWERS AND STORMS... NEAR
OR JUST ABOVE CLIMATOLOGICAL COVERAGE. WILL HAVE TEMPS SLIGHTLY
BELOW NORMAL FRI... RISING BACK TOWARD NORMAL BY MON. -GIH

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 100 PM MONDAY...

VFR CONDITIONS WILL PERSIST THROUGH AT LEAST 06Z TONIGHT AT ALL
CENTRAL NC SITES. THERE IS A CHANCE OF SUB-VFR (LIKELY IFR/LIFR)
CIGS BETWEEN 08Z AND 13Z TONIGHT/TUE MORNING AT RDU/RWI/FAY...
ALTHOUGH CONFIDENCE IS LOWER THAN USUAL DUE TO LACK OF AGREEMENT
AMONG THE MODELS REGARDING STRATUS FORMATION. ANY SUB-VFR CIGS WILL
LIFT/MIX OUT TO VFR BY 15Z TUE. SCATTERED STORMS ARE MOST PROBABLY
NEAR INT/GSO THIS AFTERNOON/EARLY EVENING (17Z-23Z)... TRENDING
TOWARD RDU THIS EVENING (23Z-04Z)... WHICH MAY CAUSE A BRIEF DROP IN
VSBYS TO MVFR/IFR AND IN CIGS TO MVFR... BUT THESE CONDITIONS WILL
NOT BE PREVAILING. BETTER CHANCE OF SHOWERS/STORMS FORMING EARLIER
TUE... TOWARD THE END OF THE TAF VALID PERIOD AT 15Z-18Z. WINDS
GENERALLY LIGHT FROM SOUTH OR SW EXCEPT IN/NEAR STORMS.

LOOKING BEYOND 18Z TUE: THE MORE NUMEROUS SHOWERS/STORMS TUE
AFTERNOON AND INTO THE NIGHT WILL MEAN A BETTER CHANCE OF BRIEF SUB-
VFR CIGS/VSBYS AT ALL SITES... HOWEVER OUTSIDE OF SHOWERS/STORMS WE
SHOULD HAVE VFR CONDITIONS TUE. A COLD FRONT DROPPING IN FROM THE
NORTH TUE NIGHT INTO EARLY WED WILL BRING A GOOD CHANCE OF IFR/LIFR
STRATUS AFTER 06Z TUE NIGHT... WITH AT LEAST MVFR IF NOT IFR
CONDITIONS LASTING THROUGH MUCH OF WED WITH NUMEROUS SHOWERS AND
ISOLATED STORMS. IFR CONDITIONS LIKELY BOTH WED NIGHT AND THU NIGHT
MAINLY AT INT/GSO/RDU/RWI... NEAR A LINGERING FRONTAL ZONE... RISING
SLOWLY TO MVFR EACH MORNING. SLIGHTLY DRIER AIR IS EXPECTED BY
SAT... SUGGESTING VFR CONDITIONS WILL AGAIN PREVAIL. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...BLAES/WSS
SHORT TERM...WSS
LONG TERM...HARTFIELD
AVIATION...HARTFIELD
Hazardous weather outlook, Jun 1, 3:49 AM EDT, 11 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
349 AM EDT MON JUN 1 2015

NCZ007-021>025-038>040-073>076-083-084-020900-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
349 AM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS
AFTERNOON THROUGH THE EARLY EVENING HOURS. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT OUR
REGION TUESDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR THE
SHOWERS AND STORMS TO REPEAT OVER THE SAME LOCATION FOR SEVERAL
HOURS. IF THIS OCCURS...LOCALIZED SHORT TERM FLOODING OF STREETS
AND POOR DRAINAGE AREAS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ008>011-026>028-041>043-077-078-085-086-088-089-020900-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
349 AM EDT MON JUN 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL AFFECT OUR
REGION TUESDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR THE
SHOWERS AND STORMS TO REPEAT OVER THE SAME LOCATION FOR SEVERAL
HOURS. IF THIS OCCURS...LOCALIZED SHORT TERM FLOODING OF STREETS
AND POOR DRAINAGE AREAS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 1, 2:29 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
229 PM EDT MON JUN 1 2015

NCZ040-011930-
CHATHAM NC-
229 PM EDT MON JUN 1 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN CHATHAM
COUNTY UNTIL 330 PM EDT...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JORDAN LAKE...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JORDAN LAKE STATE REC AREA...CROSSWINDS BOATING CENTER...
FEARRINGTON...SEAFORTH BOAT DOCK...MONCURE AND CROSSWINDS CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. SEEK HARBOR IMMEDIATELY AND
FIND SAFE SHELTER IN A NEARBY BUILDING OR VEHICLE. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3584 7891 3579 7893 3561 7900 3559 7905
      3561 7908 3562 7910 3562 7914 3567 7914
      3586 7905 3587 7891
TIME...MOT...LOC 1828Z 220DEG 9KT 3567 7906

22
Special weather statement, Jun 1, 2:58 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT MON JUN 1 2015

NCZ073-074-083-084-012000-
RICHMOND NC-ANSON NC-MONTGOMERY NC-STANLY NC-
258 PM EDT MON JUN 1 2015

...SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
RICHMOND...ANSON...MONTGOMERY AND SOUTHEASTERN STANLY COUNTIES
THROUGH 400 PM EDT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS BETWEEN WADESBORO AND TROY...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 35 MPH AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...TROY...HAMLET...BISCOE...ANSONVILLE...
HOFFMAN...POLKTON...NORWOOD AND MOUNT GILEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3551 7998 3551 7977 3525 7970 3512 7957
      3507 7958 3506 7949 3499 7957 3494 7959
      3491 7956 3485 7963 3482 7962 3481 8012
      3486 8030
TIME...MOT...LOC 1854Z 228DEG 18KT 3493 7998

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:29 PM EDTSpecial Weather StatementRAHChatham61 min
Jun 1, 2:58 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond62 min
Jun 1, 3:44 PM EDTSpecial Weather StatementRAHMoore, Richmond61 min
Jun 1, 4:01 PM EDTSpecial Weather StatementRAHHarnett, Wake59 min
Jun 1, 4:04 PM EDTSevere Thunderstorm WarningRAHMoore41 min
Jun 1, 5:33 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance57 min
Jun 1, 6:20 PM EDTSpecial Weather StatementRAHAlamance, Guilford, Orange25 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.